Aa
A
A
Close
441381 tn?1208599360
anorexia nervosa & edema
Has anoyone with malnutrition induced edema (facial and extremeties) found any good over the counter remedies or supplements?    Diuretics are not recommended for obvious cardiac reasons but I am wondering if anyone has had success taking anything for bloating.  Any help is greatly appreciated.   Please DO NOT respond if you are simply going to say "EAT."    This is obvious.
Cancel
6 Answers
Page 1 of 1
417084 tn?1205243247
If your feeling bloated I suggest you take Lasix... Its a powerful water retention pill that is sold in Mexico. I take it daily and I urinate a lot sometimes to much.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
441381 tn?1208599360
Hi Dora,   thanks very much for the advice about lasix.   I will try it ... is there a site for ordering online that you've found reliable?

Take care & really like your pics!

Q.P.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just a mention Lasix is a diuretic and should only be used on dectors prescription.
please take care.

Mesister
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Lasix and Diuretics serve the same purpose, they are used to rid water from our bodies, not retain it.  They need to be used very carefully as they can thow off electrolyte balance leading to serious cardiac problems.  I would not take these without first consulting your primary care physician.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
taking lasix could be fatal to you.  This drug works on the kidneys and can cause renal failure.  It also causes your body to lose potassium.  This can send someone who has poor nutrition into a fatal arrythmia and possibly cardiac arrest.  The reason you are bloated (edema) is due to low protein in your blood from malnutrition.  This oncotic or protein pressure if you will, causes water to rush out of your cells and into the space that lies out of your blood cells.  This makes the false assurance that you are in water excess when you are actually dehydrated.  So what to do?  If eating for you is truly too difficult there are injections and some IV protein or nutrition that you can take to make the edema better.  Having sufficient protein or nutrition is the best line of therapy.  Please consult your doctor- they will help you!!!  If you are too afraid to go to a midlevel nurse practitioner or physician assistant and they are much less intimidating and more compassionate.  Just get help and you will notice a drastic improvement.  DO NOT TAKE ANY DIURETICS
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eating Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank